Review
Copyright ©The Author(s) 2017. Published by Baishideng Publishing Group Inc. All rights reserved.
World J Hepatol. May 8, 2017; 9(13): 613-626
Published online May 8, 2017. doi: 10.4254/wjh.v9.i13.613
Hepatic complications induced by immunosuppressants and biologics in inflammatory bowel disease
My-Linh Tran-Minh, Paula Sousa, Marianne Maillet, Matthieu Allez, Jean-Marc Gornet
My-Linh Tran-Minh, Paula Sousa, Marianne Maillet, Matthieu Allez, Jean-Marc Gornet, Department of Gastroenterology, AP-HP, Saint Louis Hospital, 75010 Paris, France
Author contributions: Gornet JM designed research and wrote the manuscript; Tran-Minh ML, Sousa P and Maillet M performed literature search and wrote the manuscript; Allez M wrote the manuscript.
Conflict-of-interest statement: Matthieu Allez has received honoraria from MSD, Abbvie, Janssen, Pfizer and GSK. Jean-Marc Gornet has received fees from MSD.
Open-Access: This article is an open-access article which was selected by an in-house editor and fully peer-reviewed by external reviewers. It is distributed in accordance with the Creative Commons Attribution Non Commercial (CC BY-NC 4.0) license, which permits others to distribute, remix, adapt, build upon this work non-commercially, and license their derivative works on different terms, provided the original work is properly cited and the use is non-commercial. See: http://creativecommons.org/licenses/by-nc/4.0/
Correspondence to: Dr. Jean-Marc Gornet, Department of Gastroenterology, AP-HP, Saint Louis Hospital, 1 Avenue Claude Vellefaux, 75010 Paris, France. jean-marc.gornet@aphp.fr
Telephone: +33-1-42499575 Fax: +33-1-42499168
Received: March 3, 2017
Peer-review started: March 7, 2017
First decision: March 27, 2017
Revised: April 1, 2017
Accepted: April 23, 2017
Article in press: April 24, 2017
Published online: May 8, 2017
Core Tip

Core tip: The therapeutic options for inflammatory bowel disease (IBD) are expanding, and the number of drugs will rapidly increase in coming years. The fear of side effects represents one the most limiting factor of their use. Despite a widespread use for years, drug induced liver injury (DILI) management remains a challenging situation with Azathioprine and Methotrexate. DILI seems less frequent with anti-tumor necrosis factor agents and new biologic therapies. The aim of this review is to report incidence, physiopathology and practical guidelines in case of DILI occurrence with the armamentarium of old and new drugs in the field of IBD.